How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 15936
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

Delusional Parisitosis from Stimulant use

This answer was rated:

I have a friend who I believe to be abusing stimulant drugs and is complaining of bugs on his skin that noone can see except for him. I got him to go to a DR and they gave him some antibiotics which havent seemed to do anything for him. I have told him if he IS using drugs he needs to stop..but he just gets angry at me for insinuating that he is using drugs or that the bugs arent real. I have gotten him into rehabs a few times and each time hasnt worked. Does anyone know what I can do for this person...Thank you PS he has been using drugs for years now and I am very worried about him. He has been in jail several times for well as 3 times at rehab..and hospitalized two times. The delusional parisitosis has been going on for a while but has lately gotten pretty severe. He keeps going to Drs and they cant help him because he is still probably using the drugs.. He is also Bipolar and doesnt take any meds for that. He is VERY thin and pale. I just wish there was some way i could get him in a LONG term rehab...because a month hasnt been enough. even 4 months in jail wasnt enough..he still got out and did the same stuff. All his friends have almost given up and he only hangs out with others who do drugs now. I guess I was just wondering if anyone knows much about this Delusional Parisitosis and which drugs cause it...he is insisting that he has Morgollans ... Most likely there is not much I can do if he doesnt want help but I thought i would put this out there anyways.


Welcome to Just Answer and thanks for your question. It actually may be Morgellon's syndrome which is also known as delusional parasitosis. No drug causes it. It is a psychiatric disorder - a psychosis. As you know visual, auditory, and sensual hallucinations are part of many mental conditions. Certainly bipolar disorder that is untreated as well as drug abuse can be contributive agents but many people have it who have no other diagnosed mental illness and do not take any drugs, legal or illegal.


It is heartbreaking to watch someone you care about go through this, but there is really not much a bystander can do. So long as a person has not been put under guardianship they are presumed to be able to make decisions for themselves, so they cannot be forced to seek medical help.


A. Schuyler, NP and 3 other Health Specialists are ready to help you